MAUDE Adverse Event Report: ARTHREX, INC. 30MM CENTRAL SCREW, MODULAR; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 30MM CENTRAL SCREW, MODULAR; SHOULDR PROSTH, REVERSE CONFIG
Model Number 30MM CENTRAL SCREW, MODULAR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 3/5/2024, it was reported by a sales representative via phone that an ar-9560-24-4 baseplate and an ar-9561-30s central screw came apart during insertion.This was discovered during a revers total shoulder procedure on (b)(6) 2024.The press was used to press down both devices together.The physician assistant verified that it was between the minimum and maximum.However, when the surgeon inserted the baseplate and central screw in the patient, they came apart.The surgeon was not far into the surgery yet and was able to remove the baseplate and central screw easily.The surgeon was not confident in the integrity of the devices and did not want to try to put them back together again; instead, the case was completed using a new ar-9560-24-4 baseplate and an ar-9561-30s central screw.The patient was not affected.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-9561-30s was received for investigation.Functional testing found that the device attaches to the returned ar-9560-24-4 batch 15130123.However, because of the damage to the screw hex, the base plate got stuck.The visual evaluation found that the hex was damaged, revealing cracks and nicks.A mark was observed at the porous side of the screw, a possible sign of excessive force to unscrew it from the base plate.The most likely cause for the reported failure is user error following the device's surgical technique.According to dfu-0189 at revision 5.E.Warnings.8.Failure to achieve the appropriate torque requirements when tightening locking screws may result in the premature loosening of the device.

Brand Name
30MM CENTRAL SCREW, MODULAR
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18914252
Report Number1220246-2024-01503
Device Sequence Number6892990
Product Code PHX
UDI-Device Identifier00888867296572
UDI-Public00888867296572
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30MM CENTRAL SCREW, MODULAR
Device Catalogue NumberAR-9561-30S
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown